MAUDE Adverse Event Report: COOK INC MICROPUNCTURE LONG INTRODUCER SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE LONG INTRODUCER SET; DYB INTRODUCER, CATHETER
Model Number G49472
Medical Device Problem Codes Material Puncture/Hole (1504); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a procedure involving laser ablation, extra plastic material was noted on the outside of a micropuncture long introducer set's introducer.The user noted the material during attempted insertion of the device into the bottom of the great saphenous vein, two-to-three centimeters above the inside of the knee.The user could not confirm if the device made patient contact.The device was removed from the field and another device of the same type was used to successfully complete the procedure.
 
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Upon return and initial evaluation of the device on 08jul2022, the shaft material appeared to be punctured and the material around the puncture was pulled and elongated.Information was available but inadvertently omitted from the previous report: a section of the device did not remain inside the patient's body.The patient did not require any additional procedures due to the occurrence.According to the initial reporter, the patient did not experience any adverse effects.
 
Event or Problem Description
No additional information has been received since the last report was submitted.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a procedure involving laser ablation, extra plastic material was noted on the outside of a micropuncture long introducer set's introducer.The user noted the material during attempted insertion of the device into the bottom of the great saphenous vein, two-to-three centimeters above the inside of the knee.The user could not confirm if the device made patient contact.The device was removed from the field and another device of the same type was used to successfully complete the procedure.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures due to the occurrence.According to the initial reporter, the patient did not experience any adverse effects.Upon return and initial evaluation of the device on (b)(6) 2022, the shaft material appeared to be punctured and the material around the puncture was pulled and elongated.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The inner and outer catheters of the complaint device were returned to cook for investigation.Shaft damage was noted at approximately 20-centimeters from the hub on the outer catheter.The shaft appeared to have been punctured, and the material around the puncture was pulled and elongated.Physical examination confirmed that the device was built out of specification.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu states ¿upon removal from the package, inspect the product to ensure no damage has occurred.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured out of specification; however, as there were no related non-conformances or additional complaints on the lot, there is no evidence of additional non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a quality control deficiency contributed to this incident.Responsible personnel were notified.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE LONG INTRODUCER SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14859235
Report Number1820334-2022-01130
Device Sequence Number4793394
Product Code DYB
UDI-Device Identifier00827002494725
UDI-Public(01)00827002494725(17)250215(10)14539053
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2025
Device Model NumberG49472
Device Catalogue NumberMPIS-5017-18-30.0-LEH
Device Lot Number14539053
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2022
Supplement Date Received by Manufacturer07/08/2022
09/28/2022
Initial Report FDA Received Date06/29/2022
Supplement Report FDA Received Date07/13/2022
10/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown